MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC (MEXICO) PROWLER SELECT PLUS 150/15CM; CATHETER, CONTINOUS FLUSH

CODMAN AND SHURTLEFF, INC (MEXICO) PROWLER SELECT PLUS 150/15CM; CATHETER, CONTINOUS FLUSH
Catalog Number 606S252X
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Concomitant med products: two (2) 4.5mm x 22mm enterprise® vascular reconstruction devices.(b)(6).[conclusion]: the healthcare professional reported that during the procedure using the y-stent technique to treat a bifurcation aneurysm at the right middle cerebral artery (mca), the 150cm x 15cm prowler select plus microcatheter (606s252x / 30066727) was properly positioned at the target position and used with two 4.5mm x 22mm enterprise® vascular reconstruction devices (enc452212) from the same lot (10906474).The first enterprise stent could not be introduced into the microcatheter.The second enterprise stent was successfully introduced into the microcatheter, but the delivery wire was met with resistance and could not be advanced.The prowler select plus was replaced with the vasco microcatheter (ait balt) and the 4.5mm x 22mm enterprise® vascular reconstruction device from lot 10911251 was successfully introduced into the microcatheter and successfully positioned and deployed at the target site and the procedure was completed as planned without complications.There was no report of patient consequence or adverse event.It was reported that the prowler select plus microcatheter is not available for return.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (30066727) was performed.During the review, it was noted that there were 10 units rejected due to the defect ¿scrunch¿ and small inner diameter (id).The device history record (dhr) review confirmed that the all products rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the information provided in the complaint and without the product available for analysis, the reported customer complaint could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation/interaction, aneurysm size/vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue related to the prowler select plus microcatheter with respect to the first enterprise stent not being able to be introduced into the microcatheter; and with the second enterprise stent after being introduced into the microcatheter, but having issue with the delivery wire preventing it from advancing.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of three products involved with the reported complaint.The associated manufacturer report numbers are: 1226348-2018-00777, 1226348-2018-00778.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure using the y-stent technique to treat a bifurcation aneurysm at the right middle cerebral artery (mca), the 150cm x 15cm prowler select plus microcatheter (606s252x / 30066727) was properly positioned at the target position and used with two 4.5mm x 22mm enterprise® vascular reconstruction devices (enc452212) from the same lot (10906474).The first enterprise stent could not be introduced into the microcatheter.The second enterprise stent was successfully introduced into the microcatheter, but the delivery wire was met with resistance and could not be advanced.The prowler select plus was replaced with the vasco microcatheter (ait balt) and the 4.5mm x 22mm enterprise® vascular reconstruction device from lot 10911251 was successfully introduced into the microcatheter and successfully positioned and deployed at the target site and the procedure was completed as planned without complications.There was no report of patient consequence or adverse event.It was reported that the prowler select plus microcatheter is not available for return.

Brand Name
PROWLER SELECT PLUS 150/15CM
Common Device Name
CATHETER, CONTINOUS FLUSH
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC (MEXICO)
circuito interior norte #1820
juarez chihuahua 32580
MX  32580
MDR Report Key8152404
Report Number1226348-2018-00779
Device Sequence Number11293975
Product Code KRA
UDI-Device Identifier10886704028840
UDI-Public10886704028840
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K021591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Catalogue Number606S252X
Device Lot Number30066727
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/26/2018
Initial Report FDA Received Date12/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1